It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • I am Allergic to Armour

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-28-2005, 02:39 AM   #1
    jennyVee
    Senior Veteran
    (female)
     
    jennyVee's Avatar
     
    Join Date: Jan 2005
    Posts: 951
    jennyVee HB UserjennyVee HB User
    I am Allergic to Armour

    hey guys I have been on 21/2 grains of armour for some months now and have kept increasing, and for some reason I have been getting more swollen each time with armour, I even have a small puffy sac on top of my left eye, and now my right eye is very puffy, and I have swelling all over, even on my lips, also my vision has been horrible, I never had eye problems and now my eyes feel very dry and I am having a hard time reading through my emails, not sure why the eyes are affected so much by the armour thyroid

    and the chest pains dont go away, i went to see a top doc and she suggested I stay on armour, since its such a miraculous drug for some, but i coudl tell you it hasnt been that great for me, I have soem sort of allergy to this since I never had such bad swelling whiel being on synthroid, Oh I also have numbing all over and bad circulation problems which has worsen 100% after upping my dosage, my lips/eyes have gotten so swollen that mom also noticed and mentioned it to me.


    I came to a conclusion that armour is not right for me I have decided to start taking 200 mcg of synthroid, also the chest pains on armour are getting horrible, and I have been very short of breath lately.

    and the swelling worsens by the day, anyway do you guys have any suggestion as to what supplements I should take? I have been taking zinc sometimes and poitassium, but i need to start taking supplements and vitamisn on a daily basis which would you guys recommend?

    Last edited by jennyVee; 04-28-2005 at 02:42 AM.

     
    Sponsors Lightbulb
       
    Old 04-28-2005, 04:07 AM   #2
    Lady50
    Senior Veteran
    (female)
     
    Lady50's Avatar
     
    Join Date: May 2004
    Location: Missouri
    Posts: 2,897
    Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
    Re: I am Allergic to Armour

    There are some people that cannot take Armour. You might just be one of them.

     
    Old 04-28-2005, 04:08 AM   #3
    diatron
    Senior Member
     
    diatron's Avatar
     
    Join Date: Apr 2004
    Location: Northern Virginia
    Posts: 190
    diatron HB User
    Re: I am Allergic to Armour

    Sounds like you are making the right decision for you to switch to another thyroid medication. If I had your symptoms I wouldn't take Armour either.

    The thyroid medications are supposed to make you feel better, not worse! I hope the Synthroid works for you. If you have a reaction to that one too, there are several others with different binders, fillers and dyes (or lack thereof) that you can try to get the best thyroid medication for you--one that makes your symptoms go away!

     
    Old 04-28-2005, 09:07 AM   #4
    SHMILY
    Senior Veteran
    (female)
     
    Join Date: Feb 2005
    Location: East Texas
    Posts: 873
    SHMILY HB UserSHMILY HB User
    Re: I am Allergic to Armour

    I am taking the thyroid that is compounded. Pharmacy explained that it was comparable to Armour except they had taken out all the substances that you are likely to be allergic to. I sure hate to see you go on synthroid since so many have had such a bad experience with it.......unless you have taken it before.

     
    Old 04-28-2005, 09:58 AM   #5
    jennyVee
    Senior Veteran
    (female)
     
    jennyVee's Avatar
     
    Join Date: Jan 2005
    Posts: 951
    jennyVee HB UserjennyVee HB User
    Re: I am Allergic to Armour

    Hi all, and Yes diatron I think i am making the rigth decision, some people tell me to wait longer to see if it helps, but I give up on this armour, its just not for me, I mean I sure dont feel well and This numbing all over that I am still having is worrying me so much, I will go get blood tests done today because I am not sure if armour has messed up my levels again. i am pretty sure i am severly allergic to armour, anyway I started my synthroid, I am going to take 200 mcg /day i hope it helps, soemone told me that synthroid stops working after 5 years if you had rai? do you guys know if its true, I was thinking of maybe taking cytomel too?to get the T3. By teh way I have taken synthroid in the past and it has made me feell tired but took teh swelling away, and at least I know I wont get these funky side effects I am getting with armour.

     
    Old 04-28-2005, 10:08 AM   #6
    Lady50
    Senior Veteran
    (female)
     
    Lady50's Avatar
     
    Join Date: May 2004
    Location: Missouri
    Posts: 2,897
    Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
    Re: I am Allergic to Armour

    To be honest with you I have been having a freaky heartbeat while on Armour so I switched over to levoxyl to see if there is any difference. People that have MVP or heart problems can't handle the t3.

    I am thinking that may be my problem. Could have an MVP because I had Graves disease for quite a long time and hypo for a long time. That puts a big strain on the heart.

    I did have an EKG and everything was fine but it doesn't tell you the whole story. So, I will just experiment a little.

     
    Old 04-28-2005, 10:25 AM   #7
    jennyVee
    Senior Veteran
    (female)
     
    jennyVee's Avatar
     
    Join Date: Jan 2005
    Posts: 951
    jennyVee HB UserjennyVee HB User
    Re: I am Allergic to Armour

    Hi, have you noticed a difference in the levoxyl? anyway a few people keep insisting that i continue the armour, but like you said its too much on the heart. teh funny thing is that people insist I continue this medicine they swear its going to help me, but I dont know, I guess i shouldnt sop it all at once, but I really think I should get off the armour, maybe I can take 1/2 grain so my body could start getting used to not getting teh armour what do you think? did you stop cold turkey?

     
    Old 04-28-2005, 10:35 AM   #8
    Lady50
    Senior Veteran
    (female)
     
    Lady50's Avatar
     
    Join Date: May 2004
    Location: Missouri
    Posts: 2,897
    Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
    Re: I am Allergic to Armour

    I started taking 100mcgs of levoxyl yesterday. For now my heart is not skipping the beats so bad. It might take a few days to find out.

    Maybe you could try it for a week or so and see if there is any differentence. One grain of Armour will equal 100mcgs. of t4.

    There are some people that do well on Armour and some don't. The only problem I have is the skipping heartbeats or PVCs.

     
    Old 04-28-2005, 10:42 AM   #9
    jennyVee
    Senior Veteran
    (female)
     
    jennyVee's Avatar
     
    Join Date: Jan 2005
    Posts: 951
    jennyVee HB UserjennyVee HB User
    Re: I am Allergic to Armour

    Oh ok so your recently started levoxyl, I guess you wont know for a few weeks if its helping you, but as for me I took 100 mcg of synthroid last night and again 100 mcg today, will try to take 200mcg for now and see what happens. i also dont get much chest pains with synthroid, maybe once ina whiel but not on a daily basis, it gets so bad that i go to sleep and i sometimes am not sure if i will die in my sleep, thats how bad its been.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Allergic reaction and Hashi's Oleander53 Thyroid Disorders 20 10-06-2008 08:54 PM
    Armour allergic reaction?! unruly_hen Thyroid Disorders 7 12-22-2006 09:50 AM
    Armour Thyroid - allergic reactions KimberlyV Thyroid Disorders 2 06-30-2006 07:31 AM
    allergic to all the thyroid meds-suggestions iamcolleen Thyroid Disorders 5 02-22-2006 07:46 AM
    Scratch skin - turns red, is that allergic reaction/ histamines? adam2000 Allergies 8 08-09-2005 12:10 PM
    hair loss with dhea, hydrocortisone and armour thyroid? binks Hair Loss / Alopecia 16 01-04-2005 04:01 PM
    Allergic to Parke-Davis (natural thyroid)? Switch to? tumblina Thyroid Disorders 6 11-10-2004 06:21 AM
    Strange symptoms/allergic reaction to hormones josiefar Addison's Disease 5 09-18-2004 12:35 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:37 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!